MAUDE Adverse Event Report: ABBOTT VASCULAR HT VERSATURN GUIDE WIRE

ABBOTT VASCULAR HT VERSATURN GUIDE WIRE
Model Number 1013319J
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a in-stent restenosis at birfurcation of the right coronary artery and posterior descending artery.Post dilatation was performed post stent implantation.During post dilatation, the versaturn guide wire became stuck/jailed between an old unspecified stent and the newly unspecified placed stent and the guide wire became unraveled.A guideliner was then advanced and assisted in getting all of the wires withdrawn from the anatomy altogether.Once removed it was noted that the guide wire core separated in two pieces but had been able to be all retrieved when it was withdrawn.Nothing remained in the anatomy.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.It was reported that during post dilatation, the versaturn guide wire became stuck/jailed between an old unspecified stent and the newly placed unspecified stent.It should be noted that the ht guide wires, pta, ptca, stents, instructions for use states: do not deploy a stent such that it will entrap the wire between the vessel wall and the stent.Although it was noted that the guide wire became inadvertently entrapped during post dilatation, this was due to the challenge of deploying a new stent in the proximity of a previously implanted stent.Therefore, the entrapped wire seems to be a reasonable clinical outcome.In this case, the physician reported the difficulties and is therefore aware of the issue.The investigation determined the reported difficulties and subsequent treatments appear to be related to the operational context of the procedure.Additionally, the reported removal of foreign body was due to a guide wire separation within the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling of the device.D9, h3: device status changed from returning to not returned.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15160545
Report Number2024168-2022-08536
Device Sequence Number12303846
Product Code DQX
UDI-Device Identifier08717648198496
UDI-Public08717648198496
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number1013319J
Device Catalogue Number1013319J
Device Lot Number2041471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown